Jump to content
Manny

Manny: seeking help and advice

Recommended Posts

Manny

Hello everyone first of all excuse my broken english its my second language but i’ll try to write it the best i can.

i am a 40 year old male suffering from depression and anxiety for about 8 years now, the first time i went to see a doctor he prescribed me Celexa i was on it for a while then he switched me to escitalopram he said it was a better antidepressant, that didn’t really help either but i stayed on it anyways,  at some point I was drinking and taking the escitalopram,i did that for about two years, i would drink regularly and i knew i didn’t supposed to but anyways i learned my lesson later. So after being on antidepressants on and off for about eight years i quit the drug by myself, i weaned it off but i dont think i did it right, i feel sick and very anxious, my way of tapering off was to cut the pill in halve and i just took the halve(5mg) so i did this for about a mont and then stop the drug completely. Its been a mont since i stopped and iam very anxious, i dont wanna leave my house iam scared, i been doing a lot of research on line thas how i found this site wich im hoping to get good advice here, so my fist question is: is there something i can take to take the edge off  the withdrawal or iam just going to have to tough it out?? Please i need some advice and some hope 

Share this post


Link to post
Gridley

Welcome to SA, Manny.

 

You are suffering from withdrawal from going off the Escitalopram too fast.

 

 
At this time, reinstatement of a very small dose of the original drug, in your case Escitalopram,  is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis, or, as you put it, to tough it out.   Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
The idea of reinstating isn't to get rid of withdrawal symptoms completely but to bring them to a bearable level, or, as you put it, take the edge off withdrawal.

 

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You stopped taking the drug only a month ago, so you're still in the time period where reinstatement predictably works, which is up to 3 months after last dose.   
 
We usually suggest a much smaller reinstatement dose than your last dose. These drugs are strong (Escitalopram is possibly the most powerful antidepressant) and when reinstating it is better to start with a small amount and increase if symptoms remain unbearable. Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Sometimes it can be hard to regain stability after this happens.  Then, once you've stabilized on that dosage, which can take several months,  you can begin a 10% per month taper down to zero.   http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/
 
Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
If you want to reinstate, I I suggest you reinstate with a dose of 0.5mg Escitalopram.  To repeat, it is important to start at a small dose.  Your brain is sensitized and you don't want to overwhelm it.
 
To obtain this small dose, there are three methods, which are explained in the following links.  You can (1) get a prescription from your doctor for liquid Escitalopram, (2) make your own liquid from tablets (do you still have some tablets?) or (3) cut tablets and weigh them using an AWS Gemini-20 scale, available on Amazon.com (not expensive).
 
 
Here is information on using a scale:
 
 
And for liquid, please see:
 
 
If you have questions, we are here to help you.
 
This is your Introduction topic, where you should ask questions and post updates.  We're glad you found your way here.

 
 
 
 
 
 
 
 
 
 

 

 

Share this post


Link to post
Manny

Topic title:  Has Anybody tried something that works for anxiety while going through withdrawal?

 

I think im going through a withdrawal i was on lexapro for a couple of years and i taper down but i dont think i did it right.. anybody knows a good remedy or something i can take to take the edge off?? Thank you all

 

Edited by ChessieCat
added topic title

Share this post


Link to post
ChessieCat

I have found that  Magnesium helps me.  There have been several times that I have stopped taking it and noticed an increase in my anxiety.  And when I have restarted it, the anxiety has lessened.

 

Only make one change at a time.

 

Keep it Simple, Slow and Stable  

 

Magnesium is one of only two supplements which SA recommends.  The other being Omega-3 Fish Oil

 

So that we can see your drug history at a glance please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...